Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Las Vegas, NV

August 14, 2007San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2007, 4:02 PM PDT for San Bernardino County, California. It took effect at Aug 14, 2007, 4:11 PM PDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2007, 4:02 PM PDT (23:02 UTC)
In effect from
Aug 14, 2007, 4:11 PM PDT
Expired
Aug 14, 2007, 5:00 PM PDT
In force
49 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3897 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 142311 CCA
FFWVEF
CAC071-150000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 500 PM PDT.

* AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...DAGGETT AND NEBO CENTER.

SLOW MOVING THUNDERSTORMS OVER DAGGETT AND OVER INTERSTATES 40 AND 
15 IN THE BARSTOW DAGGETT AREA HAVE BEEN PRODUCING HEAVY 
RAINS...RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN IN LESS 
THAN AN HOUR. THESE STORMS WILL SLOWLY MOVE NORTH OVER DAGGETT AND 
INTERSTATE 40 TO INTERSTATE 15 BETWEEN MILE MARKERS 77 AND 94 BY 430 
PM.  

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3479 11703 3476 11665 3509 11660 3510 11716

$$

JACQUES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:50 PM PDT, 12 minutes earlier.

Area forecast discussion, Aug 14, 3:50 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 PM PDT TUE AUG 14 2007

.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN ROCKIES AND SOUTHERN
PLAINS WILL CONTINUE TO DIRECT MOISTURE INTO THE AREA UNDER A
SOUTHEAST FLOW. AS MOISTURE DEEPENS AND STABILITY DECREASES OVER THE
NEXT COUPLE OF DAYS...SCATTERED THUNDERSTORMS ARE EXPECTED OVER
NORTHWEST ARIZONA WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN
SOUTHERN NEVADA AND FAR SOUTHEAST CALIFORNIA. IN ADDITION...WELL
ABOVE NORMAL TEMPERATURES ARE POSSIBLE WITH SOME HIGHS APPROACHING
RECORDS LEVELS IN AREAS WHERE MAXIMUM HEATING EXISTS UNDER CLEAR
SKIES. TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL DURING THE
WEEKEND.
&&

.SHORT TERM...AN MCV MOVING EAST TO WEST ACROSS THE PHOENIX CWA
TODAY HAS GENERATED THUNDERSTORM ACTIVITY MAINLY SOUTH OF THE
FORECAST AREA AND IS ALSO RESPONSIBLE FOR THE CLOUD COVER THAT KEPT
TEMPERATURES AT BAY IN MANY AREAS. THIS FEATURE IS FORECAST TO MOVE
OUT OF THE AREA OVERNIGHT AND WILL NO LONGER BE A CONCERN. STRONG
HIGH PRESSURE WHICH HAS BEEN CENTERED OVER THE SOUTHERN ROCKIES FOR
THE PAST SEVERAL DAYS IS FORECAST TO ELONGATE AND EXTEND FROM THE
SOUTHERN ROCKIES TO THE SOUTHEASTERN UNITED STATES. THE WESTERN END
OF THE HIGH WILL CONTINUE TO DIRECT MOISTURE TOWARDS THE FORECAST
AREA THROUGH THURSDAY. THIS WILL LEAD TO A CHANCE FOR THUNDERSTORM
ACTIVITY OVER MUCH OF THE SOUTHERN AND EASTERN CWA BOTH WEDNESDAY
AND THURSDAY AFTERNOON AND EVENING. MODEL MOISTURE PROGS SHOW
DEEPEST MOISTURE WILL RESIDE OVER ARIZONA AND UTAH AND THE UPPER
FLOW THAT IS FORECAST FOR EACH DAY WILL BRING STORMS THAT FORM IN
THESE AREAS INTO MOHAVE AND LINCOLN COUNTIES AND EVENTUALLY INTO
CLARK AND PARTS OF SAN BERNARDINO COUNTIES. AS THE MOISTURE
DEEPENS...CONCERN TURNS ONCE AGAIN TO STORMS THAT HAVE THE POTENTIAL
TO DROP A LOT OF RAIN IN A SHORT AMOUNT OF TIME. NO WIDESPREAD FLASH
FLOODING IS EXPECTED BUT ISOLATED TO SCATTERED STORMS WILL HAVE THE
POTENTIAL. HOT TEMPERATURES ARE ALSO EXPECTED OVER THE NEXT COUPLE
OF DAYS. RECORD LEVELS ARE POSSIBLE BOTH WEDNESDAY AND THURSDAY IF
CONDITIONS ARE RIGHT FOR MAXIMUM HEATING. AREAS THAT ARE COVERED BY
LEFT OVER DEBRIS CLOUDS OR THAT SEE DAYTIME SHOWER ACTIVITY WILL
HAVE COOLER TEMPS SUCH AS WHAT HAPPENED TODAY.

.LONG TERM...THE MEDIUM RANGE MODELS STILL REMAIN CONSISTENT IN
SHOWING A DRYING TREND DEVELOPING THIS WEEKEND AND CONTINUING AT
LEAST THROUGH EARLY NEXT WEEK AS THE BROAD UPPER LOW OFF THE PACIFIC
NORTHWEST MOVES INTO THE THE COAST SATURDAY THEN MIGRATES ACROSS THE
NORTHERN INTERMOUNTAIN REGION BY MONDAY. LITTLE CHANGE WAS NEEDED TO
THE INHERITED FORECAST WHICH ALREADY INDICATED THESE TRENDS. &&
&&

.AVIATION...FOR MCCARRAN...PREVAILING SOUTH WINDS GENERALLY LESS
THAN 10 KNOTS CAN BE EXPECTED THIS EVENING FOLLOWED BY LIGHT AND
VARIABLE WINDS LATE TONIGHT. ISOLATED THUNDERSTORMS WILL IMPACT THE
DAGGETT...MORMON MESA AND PEACH SPRINGS CORRIDORS THROUGH 03Z BEFORE
DISSIPATING. THUNDERSTORMS WILL REDEVELOP WEDNESDAY AFTERNOON....
MAINLY IN THE PEACH SPRINGS CORRIDOR BUT MAY ALSO OCCUR IN THE
DAGGETT AND MORMON MESA CORRIDORS AGAIN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING THEN
REDEVELOP WEDNESDAY AFTERNOON AS MOISTURE INCREASES SLIGHTLY FROM
THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS. GUSTY SOUTH TO
SOUTHWEST WINDS CAN ALSO BE EXPECTED EACH AFTERNOON. &&
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

SALMEN/ADAIR

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 14, 4:32 AM PDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 AM PDT TUE AUG 14 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-151000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
432 AM PDT TUE AUG 14 2007 /432 AM MST TUE AUG 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A SOUTHEAST FLOW ACROSS ARIZONA WILL STEER SCATTERED THUNDERSTORMS
FROM CENTRAL ARIZONA WEST INTO MOHAVE COUNTY TODAY AND TONIGHT. THE
STORMS WILL CONTINUE MOVING WEST INTO FAR EASTERN SAN BERNARDINO
AND CLARK COUNTIES. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND
DANGEROUS LIGHTNING WILL BE POSSIBLE. TEMPERATURES WILL BE APPROACHING
RECORDS AT MANY SITES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL EXIST THROUGH SATURDAY
BEFORE DRIER AIR MOVES INTO THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE. TEMPERATURES WILL STAY WELL ABOVE
NORMAL THROUGH FRIDAY BEFORE FALLING CLOSER TO NORMAL EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:02 PM PDTFlash Flood WarningVEFSan Bernardino58 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.